Alert archive / Kansas / Wind Advisories in 2025

Wind Advisory 11, NWS Topeka, KS

November 28, 202512 counties in Kansas

NWS Topeka, KS issued this wind advisory at Nov 28, 2025, 12:58 PM CST for 12 counties in Kansas. It took effect at Nov 29, 2025, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2025, 12:58 PM CST (18:58 UTC)
In effect from
Nov 29, 2025, 9:00 AM CST
Expired
Nov 29, 2025, 6:00 PM CST
In force
9 hr
Issued by
NWS Topeka, KS

Counties Anderson County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Geary County, KS, Lyon County, KS, Morris County, KS, Ottawa County, KS, Republic County, KS, Riley County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 50 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

887 
WWUS73 KTOP 281858
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
1258 PM CST Fri Nov 28 2025

KSZ008-009-020>022-034>037-054-300000-
/O.NEW.KTOP.WI.Y.0011.251129T1500Z-251130T0000Z/
Republic-Washington-Cloud-Clay-Riley-Ottawa-Dickinson-Geary-
Morris-Lyon-
Including the cities of Belleville, Linn, Junction City,
Minneapolis, Greenleaf, Clifton, Concordia, Manhattan,
Bennington, Abilene, Emporia, Council Grove, Hanover, Herington,
Clay Center, and Washington
1258 PM CST Fri Nov 28 2025

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Dickinson, Geary, Lyon, Morris, Clay, Cloud, Ottawa, 
  Republic, Washington, and Riley Counties.

* WHEN...From 9 AM to 6 PM CST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

Jones
2 follow-up statements
356 
WWUS73 KTOP 290823
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
223 AM CST Sat Nov 29 2025

KSZ058-059-300000-
/O.EXA.KTOP.WI.Y.0011.251129T1500Z-251130T0000Z/
Coffey-Anderson-
Including the cities of Burlington, Lebo, and Garnett
223 AM CST Sat Nov 29 2025

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS 
EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Anderson and Coffey Counties.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

KSZ008-009-020>022-034>037-054-300000-
/O.CON.KTOP.WI.Y.0011.251129T1500Z-251130T0000Z/
Republic-Washington-Cloud-Clay-Riley-Ottawa-Dickinson-Geary-
Morris-Lyon-
Including the cities of Junction City, Belleville, Bennington,
Greenleaf, Minneapolis, Linn, Clifton, Abilene, Emporia,
Manhattan, Clay Center, Concordia, Council Grove, Washington,
Hanover, and Herington
223 AM CST Sat Nov 29 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM 
CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Dickinson, Geary, Lyon, Morris, Clay, Cloud, Ottawa, 
  Republic, Washington, and Riley Counties.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

Teefey
851 
WWUS73 KTOP 292332
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
532 PM CST Sat Nov 29 2025

KSZ008-009-020>022-034>037-054-058-059-300045-
/O.EXP.KTOP.WI.Y.0011.000000T0000Z-251130T0000Z/
Republic-Washington-Cloud-Clay-Riley-Ottawa-Dickinson-Geary-
Morris-Lyon-Coffey-Anderson-
Including the cities of Manhattan, Abilene, Garnett, Clifton,
Minneapolis, Washington, Greenleaf, Lebo, Clay Center, Emporia,
Herington, Belleville, Linn, Bennington, Council Grove, Hanover,
Junction City, Burlington, and Concordia
532 PM CST Sat Nov 29 2025

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Winds will remain gusty over the next few hours, but will continue 
to gradually weaken throughout the evening.

$$

Reese

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Nov 28, 11:34 AM CST, 1 hour 24 minutes earlier. Its key messages:

  • -Rain develops late today and transitions to snow for part of the area tomorrow. Accumulations look minor. -Temperatures drop into the teens Saturday night and remain very chilly into next week. -Confidence is increasing in another round of snow on Monday that could bring widespread accumulations.
Area forecast discussion, Nov 28, 11:34 AM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1134 AM CST Fri Nov 28 2025

.KEY MESSAGES...

-Rain develops late today and transitions to snow for part of
 the area tomorrow. Accumulations look minor.

-Temperatures drop into the teens Saturday night and remain very
 chilly into next week.

-Confidence is increasing in another round of snow on Monday
 that could bring widespread accumulations.

&&

.DISCUSSION...
Issued at 410 AM CST Fri Nov 28 2025

Two systems will bring rain and snow to the area this weekend and
early next week. The first system is currently moving onshore across
the Pacific Northwest and will progress eastward across the
Intermountain West today. A large surface ridge in place over
the central US today will move east as low pressure develops
ahead of the approaching mid-level wave. Winds will increase out
of the southeast this afternoon as the pressure gradient
increases across the area. Some hi-res models show scattered
showers developing in central and eastern KS in response to low
level WAA this afternoon, but have kept POPs less than 10
percent with soundings showing quite a bit of dry air. POPs
increase this evening once large scale lift increases. WAA will
keep temperatures above freezing through the night, keeping
precip as rain. Once the surface low pivots east of the area
midday tomorrow, cold air will quickly filter in with strong
northwest winds. Rain will transition to snow, but snow isn't
likely to last long as moisture becomes cut off. Far northern KS
could see around half an inch of accumulation with just a trace
elsewhere.

The next surface ridge will bring a very cold air mass into the
region on Sunday and Monday. Wind chills are likely to be in the
single digits Sunday morning with lows in the teens. Only a small
amount of warming is expected with temps topping out in the 20s
Sunday afternoon. Similar conditions are expected Monday when the
next wave moves over the area. Models, including the NBM, seem to be
in better agreement with a band of precipitation developing as PVA
associated with the trough moves over. Given the cold air mass,
precipitation will be snow and the snow to liquid ratios will
be fairly high. Probabilities for one inch of snow are
increasing and the current forecast is for a general one to two
inches, centered on the I-70 corridor. Travel could be impacted
as snow accumulates during the day.

Monday's system moves east and temperatures begin to moderate
slightly into midweek when south winds return. Dry weather is
currently forecast after Monday's snow, however, another wave
could bring light precip back to the area on Wednesday. There is
quite a bit of model variation, but POPs could increase if
models come into better agreement with the system.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1129 AM CST Fri Nov 28 2025

VFR becoming IFR by tomorrow morning. Light drizzle/rain is
possible at all TAF sites this evening, but the highest
probabilities of precipitation impacting terminals arrives after
06z. CIGs will diminish through the night. There is a brief
period of LLWS expected this evening as some stronger
southwesterly wind aloft (40-50 knots) develops overhead of
light southeasterly wind. Wind will switch out of the northwest
at all levels by the end of the period and gusty northwest wind
is possible at the surface just before 18z.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Teefey
AVIATION...Jones
Hazardous weather outlook, Nov 28, 4:13 AM CST, 8 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
413 AM CST Fri Nov 28 2025

KSZ008>012-020>024-026-034>040-054>056-058-059-291015-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
413 AM CST Fri Nov 28 2025

This Hazardous Weather Outlook is for central Kansas, east central
Kansas, north central Kansas and northeast Kansas.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Rain will mix with or change to wet snow from northwest to southeast
Saturday as colder air moves into the area. Most locations are
likely to only see a trace of snow, while portions of far northern
Kansas could see around a half an inch mainly on grassy areas.

A colder storm system will bring a chance for accumulating snow to
the area later Sunday night through Monday. This storm system has the
potential to bring travel impacts to the region so please monitor
forecasts through the weekend for updates.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

Nearby

Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.